MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0202
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Date of event - the event occurred in 2018; however, the month and day are currently unknown.Procode: krd/hcg.Initial reporter - the customer contact information, including phone, fax, and e-mail address, was not reported.The product is available for evaluation and testing; however, it has not been received to date (which is indicated as "other").Additional information will be submitted within 30 days of receipt.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the 2x2 orbit galaxy complex xtrasoft (640cx0202/30003308) hydraulic coil detached during preparation.No patient complications occurred as a result of the event.The product will be returned for evaluation.It was reported that the information provided for this complaint was all of the details that were known/available regarding this event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the results of the device history record review.A review of the manufacturing documentation associated with this lot 30003308 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information received indicated that the sequence of events leading to the reported problem are unknown.The coil delivery system was prepped and handled according to the instructions for use (ifu).There was no report of an issue with the product packaging.An adequate continuous flush was maintained through the unspecified microcatheter.There was no resistance between the guidewire and the microcatheter when accessing the target site.It is not known if the embolic coil prematurely detached from the delivery system at the detachment zone, or if the embolic coil separated into two or more pieces.No further information could be obtained.The product is available for evaluation and testing; however, it still has not been received to date.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complaint conclusion: as reported by a healthcare professional, the 2x2 orbit galaxy complex xtrasoft (catalog #: 640cx0202/lot #: 30003308) hydraulic coil detached during preparation.Details surrounding the sequence of events leading to the reported problem were not reported.It is not known if the embolic coil prematurely detached from the delivery system at the detachment zone, or if the emboli coil separated into two or more pieces.No patient complications occurred as a result of the event.The coil delivery system was prepped and handled according to the instructions for use (ifu).No damage was noted to the product packaging.An adequate and continuous flush was maintained through the unspecified microcatheter.There was no resistance encountered between the guidewire and microcatheter when accessing the target site.No further information could be obtained.A non-sterile og cmplx xtrasoft coil 2x2 was received inside of a pouch.The hypotube was visually inspected and was found kinked at 10 cm, 25 cm, 49.5 cm, and 92.5 cm from the proximal end.The introducer was found separated of the unit and no damage was observed.The support coil and the gripper were inspected, and no damage was visualized.The embolic coil was prematurely detached from the unit and was not returned for evaluation.No other damages were noted on the received device.The support coil and gripper were inspected under microscope and no damage was observed.The outer diameter (od) of the delivery tube was measured and was found within specification.Functional testing could not be performed since the hypotube was found kinked, the introducer was separated from the device, and the embolic coil was detached and not returned for evaluation.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The customer report of coil premature detachment was confirmed since the coil was not returned, and it appears the coil had been mechanically detached at the detachment zone of the support coil.Functional testing could not be performed to determine potential causes of the coil detachment due to the condition of the returned device.The kinked conditions found on the hypotube may have contributed to the reported failure and appear to have been caused by the application of undue force; however, the exact circumstances surrounding the observed damage cannot be determined based on the condition of the returned device.Premature detachment of the embolic coil is a known potential product failure associated with the use of the device.The ifu contains cautions relating to this situation, including proper handling of the device.The ifu cautions: ¿never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.¿ the event description states that the detachment occurred during routine preparation of the product; however, there is not enough information to identify the cause of the observed failure.It is likely that excessive force was applied to the device.Neither the product analysis nor the device history review suggests that the failure could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and evidence presented by the sample article; however, it is possible that procedural and handling factors, including device manipulation, may have contributed to the reported failure and damages noted to the returned system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 2X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key8050853
Report Number1226348-2018-00770
Device Sequence Number1473461
Product Code KRD
UDI-Device Identifier10886704030546
UDI-Public10886704030546
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number640CX0202
Device Lot Number30003308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer11/12/2018
11/16/2018
12/24/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date11/14/2018
11/16/2018
01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1